Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone, I have been on differin BID for 10 days....and I have a major acne flare up, especially on my forehead...which wasnt a major problem before i started it. Do you think that I should discontinue and just stick with doxycycline? If I do that, will the flare up go away fairly quickly? Should I just stay on it and deal with it? Please let me know.

Thanks

Share this post


Link to post
Share on other sites

Hey darlin- Yes, unfortunately- I would say stick with it. 10 days just isnt enough time. I dont want to sound like a jackweed derm- but honestly, topicals will take some time to kick in, and they DO make you worse.

For me- I promised to give Retin-A Micro at least 8 weeks.. Im way past the 8 week mark, and I am still breaking out. Im still using it, though. I dont really know why... I guess Im hoping for a difference.

However- for you, you have to give it a little more time. Why go through the initial breakout and stop..when you have a chance of completely clearing after it? Im not FOR topicals whatsoever.. But if you already started, you might as well give it a chance. If it doesnt work in a few weeks- discontinue and go back to your Doc.

Share this post


Link to post
Share on other sites

It just sucks...I have never been so embarrassed to go out in public. I am getting married June 4th, and if it doesnt clear up , I am going to be terribly upset. How can you go from having a few small pimples on your forehead to having 1000 ???

Share this post


Link to post
Share on other sites
Guest Avian

Differin is working well for me (although I am taking it with antibiotics and the odd bit of BP). It took about four weeks to really make a difference (i.e. reduce breakouts, help with red marks), so keep going!

Share this post


Link to post
Share on other sites
Guest Avian

Not major, but a slight change at about 2-4 weeks.

Share this post


Link to post
Share on other sites

Tiger- yes i do. Avoid covering the area..even with your hair. Any kind of object rubbing against could possibly make it worse. Especially a hat, or hair- ESPECIALLY if you have product in your hair.

So.. unfortunately, tough it out if you can. I honestly am embarassed going out as well.. at times I wish I never started this stuff because I went through a horrible initial breakout and now bare the red marks and scars of it- and im back at square one where Im getting 5-8 cysts a month still.. even on Doxy.

So....Im not sure im much of a help for you, call you Derm and let him know that you are getting married and this is a huge deal for you and you need something stronger and faster.

Share this post


Link to post
Share on other sites

Once again FrankieBGirl I am with you and I also know where you are at Tiger. I am on my 8th week on Differin and I have broken out for that whole time badly!!! It's horrible and I really feel it is impacting badly on my life as well as my families as I am just not outgoing like I usually am, I just want to hide. For example, my girlfriends are all going to a wine district this weekedn for a girls weekend (something that I would LOVE to do) . I mad a weak excuse that we had something on this weekend just so I didn't have to go through the uncomfortableness of having my skin on show all weekend!!! Even with close friends and family I feel like hiding which is just not ON!!!!! I agree with asking your derm for something stronger to get you to your wedding feeling how you hope to feel on your wedding day. IF it's any concellation, I had a big blinder pimple on my chin the day I got married and everyone else told me stories about how they did too to make me feel better. Thanks god for makeup artists on wedding days they do a fantastic job and you couldn't even see it.

i am starting Roaccutane tomorrow as, though I'm sure I will probably get result from Differin eventually I think I will get better, more guaranteed results in the long term from Roaccutane. I have had enough!!!! At my age (33) I should be worrying about wrinkles starting but instead I am worrying about pimples and don't give a damn about the odd lines around my eyes. Somethings wrong with that picture I think.

have you just started the doxy? That can give you a flare up too in the early stages. I am on Bactrim at the moment as my derm said that it is one of the fastest working antibiotics???? I don't know about Doxy though.. She said that they don't use it as often as they used to as some people display allergic reactions. i had used it as a teenager and loved it.

I reckon that after the token three months that everyone says to try things for you will feel a whole lot better and that will hopefully bring you up to the wedding and your beautiful inside will shine through to the outside as well. Good luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×